MAUDE Adverse Event Report: INOGEN, INC. INOGEN ONE G4 PORTABLE OXYGEN CONCENTRATOR

INOGEN, INC. INOGEN ONE G4 PORTABLE OXYGEN CONCENTRATOR
Model Number IO-400
Medical Device Problem Codes Circuit Failure (1089); Overheating of Device (1437)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported by the patient that, while driving in the car to the doctor's office, her device allegedly started to smoke.Once she arrived to the office, she was placed on clinic-provided oxygen.An internal investigation was initiated to determine the cause of the malfunction.It was confirmed that the motherboard had malfunctioned, causing the device to overheat.The device functioned as intended and shut down to prevent further overheating.
 
Event or Problem Description
It was allegedly reported by the patient that their g4 battery would not take a charge and that the unit was getting hot.The patient swapped out the battery and used the unit in the car the following day while on the way to her doctor's office.It was reported that, when the unit was turned on, it allegedly began smoking.Once she arrived at the doctor's office, she was provided with oxygen and a wheelchair.

Brand Name
INOGEN ONE G4 PORTABLE OXYGEN CONCENTRATOR
Common Device Name
INOGEN ONE G4
Manufacturer (Section D)
INOGEN, INC.
326 bollay dr
goleta, ca
MDR Report Key10319775
Report Number3015238204-2020-00003
Device Sequence Number19697428
Product Code CAW
UDI-Device Identifier00817131020117
UDI-Public00817131020117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032818
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIO-400
Device Catalogue NumberIO-400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR